I was on Ativan for gad for 2 years. Come off in March and have been in hell since. All my symptoms drs say are anxiety. I’ve had constant vertigo especially when moving my head, funny fuzzy head feelings. Can’t leave my house, if I even go outside I feel like I’m in a different universe I feel so off and everything is so overstimulated feeling. I never had any of these symptoms before taking Ativan. I had to quit working. I barely can take care of my kids. Severe fatigue, all I can do is lay in bed all day. Can anxiety honestly do this to a person?
Ativan withdrawal : I was on Ativan for gad... - Anxiety Support
Hi lofeoutthere, more so than anxiety, I would believe that it has more to do with coming off Ativan after 2 years. What was your weaning process, was it done slowly?
The reason I ask is because Ativan was the benzo I came off of 5 years ago. After completely stopping the drug, it does take time (where you will have symptoms) to heal your brain and allow it to manufacture the chemicals on it's own. During that time you
will still experience some signs of anxiety, which they are. It's anxiety fighting against
you because it wants it's fix. The good thing is that each day will repair your brain a little more and you will get back to the real you. The weird symptoms will eventually disappear
You will know when that happens. For me, it was like the shade was lifted and I could think clearly again. An ecstatic feeling. Always, work with your doctor/therapist when coming down off meds and even after. My best to you. xx
Hi thank you so much for replying. I was on 0.5mg and tapered for 6 weeks. I’ve been to 12 drs thinking something is terribly wrong with my brain and not a one thinks it’s from Ativan. They all say it’s the “original” anxiety returning. It’s absolutly horrible. Daily nightmare. How long did it take you to get back to normal? Did u take anything? After 4 months of constant daily symptoms I had to cave and take something. Buspar seemed to be the least harmful.
I'd believe the 12 doctors. It may very well be the original anxiety returning because anxiety never really disappears completely, depending on your life situation, it can come back to test you. With many of us on the forum, we have learned to accept the anxiety symptoms as well as know how to handle them when they do return. It's nothing you are doing wrong. Remember that everyone is different in how they respond to medications both on and off. Are you having some relief with Buspar?
If so, don't fight the fact that it is helping you. It is not a failure. There is no right or wrong whether on medication or not.
As for myself (which is all I can go by) I was on Xanax for 30 years and when it no longer worked was switched to Ativan for a few months which didn't help at all. It was
then I decided along with my psychiatrist to completely wean off benzos. Because of the length of time I was on them totally, it took me 2 1/2 years to get off the med and another year and half to get where I am at today. It was a long weaning process as well as healing process. Should I ever need to use a benzo again, my doctor already told me it would be Buspar. So you are in good hands with the choice your doctor made. He knows what is best for you. I wish you well, give it time. xx
What were your symptoms coming off if it? For ex with me, I wake up to get my kids to school and I’m so shaky, dizzish feeing and just off I can hardly function it’s horrible. I was never like this before!
lofeoutthere, coming off a Benzo is one stage and being off it is another. These symptoms are there because there is no longer any meds in your brain. It struggles for a while as it tries to figure out what happened. And of course, the symptoms are back in full force. Everything you are feeling, I felt as well. It's got to be expected. However, always listen to your doctor, if he feels you need to be on Buspar than so be it. It is a difficult process. PM me anytime. xx
Yes anxiety can do all sorts of stuff to your body. Cortisol, stress hormones, and adrenaline can exhaust the mind and body. I quit meds also because of the side effects. One of my side effects was hard stools and everytime I went to the restroom it would take me about an hour or more plus it’s very painful sorry for the details.
It sounds like your body is still adjusting to coming off of a Benzo. It took along time for me. There are a lot of helpful sites on line that explain the process. For me, coming off was the right thing but it was not easy. Your brain wants to heal and you will improve. Try to eat healthy, limit sugar and caffeine. I drank a lot of water and still do. Good luck, I think with time you will get much better and not so anxious.
Yes anxiety can def do that. I had so many symptomns before I finally found the right meds to get it under control. It will happen for you, hang in there it does get better. Also, did you stop ativan cold turkey or were you weaned off?
I weaned off for 6 weeks. Probably too fast.
think it took me two to three months to completly wean off, I was taking 1mg a day .5 morning and .5 night, then for a few weeks only .5 then few more weeks half of that then think it was to every other day til i didnt even realize i didnt need it. I was on them about four months before I started getting off them.
Did you have a lot of withdrawal symptoms while tapering? I’ve been tapering since mid January and I think I started too fast. Finally got a psychiatrist and she cut me .25 the last 2 weeks. I’m nervous to cut more. I take .5 am and pm. Have been on it about 2 months total. She’s also trying to start me on Zoloft at the same time.
I didnt experience any withdrawal symptoms. That was one of my biggest fear but it went smoothly. Now i just take it as needed, weather it be once a month or once ever few months or once a week. And even then no withdrawals at all.. Hang in there. My dad also just got weaned off after a few years they started him on lexapro i believe is the name and he had been on 2mg a day of ativan that he was just weaned off over the course of three months. Hope this helps
Ugh you are so lucky! I’m grateful bc I know my symptoms could be worse but it’s been depressing to deal with for so long and I know I still have at least a month to go. How did your dad handle it?
I think you'll do just fine, you havent been on them that long either. Its the anxiety that makes everything worse and us over think. (well for me anyway) so far my dad is doing good.
Why would they take you off of the benzo to begin with ? Are they not keeping a close eye on you ? Isn't your "original anxiety" the reason they put you on it ? 4 years ago I had a "new doctor" freak out because i'd been on Valium 3 times a day [ 3-10's ] for over 20 years. Well ? she said we gotta change this. She tried me on several different medications and had me so screwed up, that I said i'd go cold turkey rather than be used like an experimental animal and never went back. I went through withdrawal hell too. Only by the good Lords grace I lived. Because I said, if I die I die, But NO MORE of those insane meds for me !* I can't stand feeling like I am half in and half outa the world. [ guess that's why i never was into drugs ]. I went 3 years dependent free ! Then ? About a little over a year ago ? BAM !* Outa nowhere it all was back ! It's like starting over again over 20 years ago. [ don't ask me why ? don't know ? ] But thats my journey not yours. If I can survive an over 20 year addiction to Valium ? You can do this !
Happy New Year ~*
Are you still suffering now? I’m 8 months off, no meds just lots of counseling and exercise. I’m seeing such small improvements it’s hard to see the light at the end of the tunnel. From where I was when I quit Ativan I’m much better but still not functional.
It will eventually happen shortly. Our brain needs time to heal from the
artificial chemical release of the drug. Once we are off medication, our brain
still needs time to regenerate and make the chemicals on it's own.
You will know when it's about to happen. It was a feeling I felt tht made me
know, I had made it off benzos. Wishing you well. x
Happy New Year
Insure hope it happens and I feel realivity normal someday. It’s hard living like this day in and out. I used to be a “normal” functioning working mom. Now even being a mom is a challenge with how I feel. I’ve had over 50 symptoms easily from muscle twitches, nausea, dizziness, weird neurological stuff, unreal feelings, awful weird head feelings, mind feels off. It’s like I live in another world every day. Such bizarre stuff.
outhere, went through the same thing. Some buzzing under my feet, some
twitching eye lids, knees, mind feeling off etc. Stay positive that with each
day that goes by the symptoms only mean that your body is adjusting to not
being chemically stimulated. As your brain adjusts to the withdrawal, all of
this will disappear. xx
Is a gradual withdrawal an option?
Yes. When I Went off Ativan 6 weeks withdrawal was gradual according my dr. He wanted to take me off in 2 weeks. I wished I could of tapered longer
Not what you're looking for?
You may also like...
Lexapro, and feeling a lot better. My doctor had told me to take the Lexapro in the am, and an...
going. I have some Ativan (0.5mg) that was was given a while ago when I was having anxiety attacks,...
Can anyone PLEASE tell me if taking 2 mg of Ativan a day a high dosage an how do I get off of them....
to do. Should I taper off or should I keep taking it until I feel better. I feel so scared.
My anxiety has been off the charts the past week. I currently take 150 mg of Zoloft but honestly, my